# SDR 97ZZZX633

- Difficulty date: January 1, 1997
- Submitted: March 26, 2000
- Operation: General aviation
- Aircraft: N3711Y
- Make and model: Beech 58
- Aircraft serial: TH828
- System (JASC): 3231 · Landing Gear Door Retract Section
- Part: Shaft Assy
- Part number: 0024100381
- Condition: Broken
- Location: Nlg Doors
- Stage of operation: CL
- Nature of condition: P
- Precautionary procedure: A, O

## Discrepancy

PILOT REPORTED THAT NOSE GEAR DOORS FAILED TO CLOSE WHEN THE GEAR WAS RETRACTED.  INFORMED THAT THE DOORS WERE OPEN BY CONTROL TOWER PERSONNEL; PILOT HAD NO COCKPIT INDICATION THAT THE GEAR WAS FUNCTIONING ABNORMALLY.  THE PILOT MANUALLY EXTENDED THE GEAR AND LANDED WITHOUT DAMAGE.  UPON INSPECTION, PART OF THE NOSE GEAR DOOR RETRACTION MECHANISM WAS FOUND BROKEN.  SPECIFICALLY, THE SLOTTED TAB NEAR THE CENTER OF THE NOSE GEAR RETRACTION PIVOT SHAFT HAD BROKEN, LOSING ITS LOWER PORTION.  SINCE THIS PORTION OF THE TAB TAKES ALL THE FORCE OF GEAR DOOR CLOSURE, THE GEAR DOORS DID NOT CLOSE.  THIS TAB IS RATHER FLIMSY, AND OFTEN FAILS WITHOUT ANY SIGNS OF IMPENDING FAILURE.
